Virginia, 2021Hail and Damaging Winds in Virginia, May 26, 2021
May 26, 2021 · NWS LWX · 28 events in 12 counties and zones
A pre-frontal trough and approaching cold front ignited multiple rounds of severe thunderstorms during the afternoon and evening hours. Some thunderstorms produced significant microbursts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $583,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal trough and approaching cold front ignited multiple rounds of severe thunderstorms during the afternoon and evening hours. Some thunderstorms produced significant microbursts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 26, 9:41 AM EST, 4 hours 2 minutes earlier.
Area forecast discussion, May 26, 9:41 AM EST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1041 AM EDT Wed May 26 2021
.SYNOPSIS...
High pressure will reside off the coast today as a cold front
drops southeastward from the Great Lakes, crossing the area
overnight. Weak high pressure will build in for Thursday, then
a low pressure system will affect the area Friday into Saturday.
&&
.NEAR TERM /TODAY AND TONIGHT/...
A cold front bisects the Great Lakes this morning as surface
high pressure sets up shop off the Mid- Atlantic coast. Mid to
high level clouds have plagued the eastern portion of the CWA
this morning, but we are starting to see those clouds break up
and migrate off to our northeast. Temperatures this morning are
quite warm, well into the 70s to lower 80s, while dewpoints have
crept up into the upper 60s to low 70s. A few sprinkles or
light shower activity is relegated along and east of I-95 this
morning, with the more appreciable shower activity moving into
the Delmarva Peninsula. This mornings upper air sounding out of
IAD sampled a moistening atmospheric column, with precipitable
water coming in near 1.75 inches, while depicting a low level
inversion just above the surface to about 900mb. Have not made
significant adjustments to the forecast this morning, will be
diving into the 12z and hi- res guidance over the next couple of
hours, while keeping a close eye on the evolution of the
mesoscale environment and the threat for severe weather this
afternoon/evening.
Previous discussion follows:
The GOES-16 water vapor channel shows a shortwave trough
sweeping through the Upper Great Lakes. This system is forecast
to quickly progress toward the east with height falls grazing
the Mid-Atlantic during the late afternoon to evening hours. As
noted in the satellite imagery, some additional perturbations
extend southward from the trough. These will likely be an
impetus toward convective activity across the region during the
peak in the diurnal heating cycle. Pronounced westerly flow
induces a lee trough which should provide an additional focus
for organized convection. Mixed-layer CAPE values reach the
1,000 to perhaps 1,500 J/kg range, although 0-6 km bulk shear
only maximizes around 25 to 30 knots. The latest high-resolution
guidance favors a linear storm mode with damaging winds being
the main hazard. However, some of the more robust updrafts could
produce hail the size of quarters. If any line segment becomes
a bit more quasi-linear forming a QLCS, a brief tornado cannot
be ruled out. The main period of concern ranges from around 2 to
10 PM with the Storm Prediction Center placing most of the area
in a Slight Risk for severe thunderstorms.
After a day in the upper 80s to low 90s along with muggy
conditions, little relief is anticipated into the overnight
hours. The upstream cold front does not move in until the
following morning which keeps the Mid-Atlantic in the warm
sector. Some showers may pop up ahead of the approaching front
with low temperatures well into the 60s.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Thursday will bring another warm day across the region with
highs into the mid 80s, albeit with reduced humidity levels. The
one exception to the vast warmth would be over far western
Maryland as temperatures stay in the upper 60s to low 70s. The
mid/upper level flow flattens out in the wake of the shortwave
passage. This will allow the surface boundary to hang up and
become stationary across central Virginia. Although the Mid-
Atlantic region is forecast to stay dry, a stray shower could
occur along this stalled front bisecting the I-64/I-81 corridor.
Overnight temperatures cool off a bit compared to previous
nights with lows in the upper 50s to mid 60s. There should be
some uptick in cloud cover as surface winds turn northeasterly
as the frontal zone remains stalled to the south.
After a brief lull in the action, Friday may start off dry, but
the second half of the day will turn wet. An upper trough
currently moving through Idaho will eventually bring cool and
unsettled conditions by late afternoon and through the night.
Where this stalled boundary sets up is somewhat uncertain which
leads to a complicated temperature forecast. North of the
frontal zone it is forecast to be in the mid/upper 60s with
precipitable water values around 0.75 inches. To the south, low
80s are possible along with nearly double the atmospheric
moisture content. The heaviest rains come in Friday evening,
continuing into early portions of the night. Through Saturday
morning, 0.50 to 1.25 inches of rain is expected with locally
higher amounts over areas of upslope flow across western
Maryland and the eastern West Virginia panhandle. The current
Weather Prediction Center outlook places much of the area in a
Marginal Risk for flash flooding. Given how dry it has been,
this will likely be more beneficial rainfall than anything.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Overall good agreement amongst guidance in regards to the long term
period. Surface low will continue to track across the region on
Saturday, delivering rain to the area. While the bulk of the rain
associated with this low will have fallen overnight into Saturday
morning, will still expect some light periodic rain to linger
through late Saturday night as the low exits offshore. Doesn't
appear to be any thunderstorm activity, perhaps across our far
southern areas where some embedded thunderstorms could occur.
Temperatures will run on the cool side, with upper 50s to low 60s
for most, slightly warmer temperatures across our far south.
High pressure will gradually build in from the Great Lakes region on
Sunday, resulting in continued dry weather. High pressure looks to
stick around through early next week which will keep the weather
quiet. Cooler temperatures continue on Sunday with highs in the
upper 60s to low 70s for most. However as the high shifts offshore,
will allow southerly winds to take hold; advecting warmer, more
seasonable air back into the region for Monday and Tuesday.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions expected at the terminals through early afternoon
with south southwest winds at around 10 knots.
A cold front will approach from the west this afternoon,
igniting showers and thunderstorms across all terminals through
early this evening. Some of these storms may be severe in
nature, with brief periods of MVFR/IFR conditions possible. The
front will continue to move eastward into Thursday, resulting
in winds shifting to the west.
High pressure regains control of the region on Thursday with
continued VFR conditions expected. Another low pressure system will
move into the region on Friday, resulting in another bout of
rainfall. Low pressure will continue to move across the terminals on
Saturday resulting in periods of light rain through early Sunday
morning. As a result, expect widespread CIG/VSBY restrictions in low
clouds, precip, and fog during this time. VFR conditions return on
Sunday and persist into early next week as high pressure moves back
into the region.
&&
.MARINE...
Southerly breezes will gust to around low end SCA criteria
today across our southern Chesapeake Bay waters, with an
Advisory in effect until this evening. The main weather event
today will be showers and thunderstorms ignited this
afternoon/evening as a cold front approaches from our west.
Gusty winds and small hail will be the primary threats,
potentially requiring the need for Special Marine Warnings.
Activity is expected to subside later in the evening with a
cold frontal passage early Thursday morning. Winds will shift
out of the northwest Thursday before becoming more north to
northeasterly by late Thursday night. Easterly flow is likely on
Friday with a front stalled to the south. SCA conditions could
be approached, particularly has rain spreads through the area
Friday afternoon into the night.
SCA conditions appear likely over the weekend. First on Saturday as
an area of low pressure moves across the waters. The low will then
gradually exit offshore throughout the day on Sunday as high
pressure over the Great Lakes builds back into the region through
early next week. As a result of the tightening gradient, SCA winds
look to continue through at least Sunday. However SCA potential
decreases as we head into early next week as high pressure centered
overhead should limit wind gust potential. However SCA conditions
are plausible for portions of the waters for Monday and Tuesday.
&&
.TIDES/COASTAL FLOODING...
The threat for minor tidal flooding has waned at all our tidal
sites this morning, and any additional threat looks to be nil
over the next few tide cycles as a cold front moves through the
area and winds trend out of the west northwest. Winds will turn
more onshore late Thursday night and Friday, potentially
yielding rising anomalies and an increasing threat for
tidal flooding.
&&
.CLIMATE...
Record highs and record warm lows for Wednesday.
Date\Site DCA BWI IAD MRB
Wed 5/26 96 74 94 74 92 71 96 69
1880 1991 1914 1880 2007 2018 1914 2018
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ534-
543.
&&
SYNOPSIS...BKF/BRO
NEAR TERM...BKF/BRO
SHORT TERM...BRO
LONG TERM...MSS
AVIATION...MSS/BKF
MARINE...MSS/BKF/BRO
TIDES/COASTAL FLOODING...BKF
CLIMATE...DHOFHazardous weather outlook, May 26, 4:01 AM EST, 9 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
501 AM EDT Wed May 26 2021
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-270915-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
501 AM EDT Wed May 26 2021
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms are expected this afternoon
and evening. Some storms may be severe. The main threats are
damaging wind and large hail.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Wednesday afternoon and evening.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-270915-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
501 AM EDT Wed May 26 2021
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms are expected this afternoon
and evening. Some storms may be severe. The main threats are
damaging wind and large hail.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Wednesday afternoon and evening.
MDZ001-501-502-VAZ503-504-WVZ501>506-270915-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
501 AM EDT Wed May 26 2021
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms are expected this afternoon
and evening. Some storms may be severe. The main threats are
damaging wind and large hail.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Wednesday afternoon and evening.
Thunderstorm Wind, Clarke
- When
- May 26, 1:43 PM EST
- Where
- Clarke County, 0.45 mi WSW of Swimley
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.248, -78.008
A tree blew down onto wires on VA-672 Swimley Road near the West Virginia state line.
Thunderstorm Wind, Winchester (C)
- When
- May 26, 2:10 PM EST
- Where
- Winchester (C) County, 2.15 mi N of Winchester
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 39.161, -78.165
Numerous trees blew down in the vicinity of the Apple Blossom Mall. Power lines and a traffic light were blown down near the intersection of Hillcrest Avenue and Massanutten Terrace. Numerous trees were blown down near the intersection of Adam Drive and South Pleasant Valley Road.
Thunderstorm Wind, Frederick
- When
- May 26, 2:28 PM EST
- Where
- Frederick County, 1.41 mi N of Vaucluse
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 39.070, -78.252
There was wind damage to several farm outbuildings off the 300 block of Family Lane. One 30 x 90 foot pole barn was destroyed and others had roof damage; the one that was destroyed was open to the direction of the wind.
Thunderstorm Wind, Loudoun
- When
- May 26, 2:45 PM EST
- Where
- Loudoun County, 2.03 mi WSW of Taylorstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 39.240, -77.616
There were several reports of trees blown down in the Taylorstown area, including one large tree in the 40000 block of VA-673 Featherbed Lane.
Hail, Prince William
- When
- May 26, 3:18 PM EST
- Where
- Prince William County, 2.32 mi SSW of Gainesville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.768, -77.611
Pea to quarter size hail was reported near Gainesville.
Thunderstorm Wind, Prince William
- When
- May 26, 3:20 PM EST
- Where
- Prince William County, 2.31 mi SW of Wellington
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 38.761, -77.585
Two trees blew down, siding blew off a building, and a fence blew down near the intersection of Golders Green Place and Scottish Hunt Lane.
Thunderstorm Wind, Prince William
- When
- May 26, 3:22 PM EST
- Where
- Prince William County, 2.34 mi NW of Bristow
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.746, -77.558
A large tree blew down in the 12000 block of Loft Court.
Thunderstorm Wind, Manassas (C)
- When
- May 26, 3:32 PM EST
- Where
- Manassas (C) County, 1.15 mi ENE of Manassas
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 38.759, -77.462
Widespread wind damage was reported in and around Manassas. A tree blew down on Fairview Avenue next to the Manassas Police Station. Multiple large tree limbs were snapped off near the intersection of Sudley Road and VA-28 Centreville Road. Nearby, a tree fell onto a mobile home, destroying it. Numerous trees were blown down in the 9000 block of VA-28 Centreville Road.
Hail, Manassas (C)
- When
- May 26, 3:32 PM EST
- Where
- Manassas (C) County, 0.13 mi ENE of Manassas
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.751, -77.478
Quarter size hail was reported in Manassas.
Hail, Prince William
- When
- May 26, 3:32 PM EST
- Where
- Prince William County, 2.03 mi NE of West Gate of Lomond
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.792, -77.475
Quarter size hail was reported just northwest of Manassas Park.
Thunderstorm Wind, Arlington
- When
- May 26, 3:54 PM EST
- Where
- Arlington County, 0.36 mi ESE of Barcroft
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 38.898, -77.124
A large tree blew down in the 2000 block of VA-120 South Glebe Road.
Thunderstorm Wind, Alexandria (C)
- When
- May 26, 4:10 PM EST
- Where
- Alexandria (C) County, 0.43 mi WSW of Potomac Yard
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 38.827, -77.087
Substantial tree damage was reported in Alexandria. Numerous trees were blown down, including a large tree that blew down across the 1700 block of West Braddock Road. A tree blew down onto power lines on Mount Vernon Avenue.
Thunderstorm Wind, Arlington
- When
- May 26, 4:14 PM EST
- Where
- Arlington County, 1.55 mi SW of South Washington
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- 911 Call Center
- Coordinates
- 38.855, -77.072
About a dozen trees and wires were blown down in southern Arlington, including one on South Arlington Ridge Road between 20th Street South and I-395 Henry G. Shirley Memorial Highway.
Thunderstorm Wind, Fairfax
- When
- May 26, 4:40 PM EST
- Where
- Fairfax County, 0.7 mi WNW of Gum Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 38.733, -77.093
Trees were reported down in the Mount Vernon area, including a large tree that blew down near the intersection of VA-235 Mount Vernon Memorial Highway and VA-623 Old Mount Vernon Road.
Thunderstorm Wind, Frederick
- When
- May 26, 5:28 PM EST
- Where
- Frederick County, 0.59 mi E of Cedar Grove
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.269, -78.189
There were reports of scattered trees down between Cedar Grove and Gainesboro.
Thunderstorm Wind, Warren
- When
- May 26, 5:56 PM EST
- Where
- Warren County, 1.12 mi SW of Milldale
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.988, -78.114
A tree blew down in the 1040 block of VA-624 Milldale Road.
Thunderstorm Wind, Loudoun
- When
- May 26, 6:06 PM EST
- Where
- Loudoun County, 0.69 mi SSW of Neersville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $7,000
- Reported by
- 911 Call Center
- Coordinates
- 39.261, -77.726
Multiple trees blew down on VA-671 Harpers Ferry Road near Neersville. A tree blew down on VA-683 Branchriver Road near Buzzard Rock Lane. A tree blew down on VA-673 Irish Corner Road near VA-690 Mountain Road. A tree blew down on VA-663 Newvalley Church Road near VA-287 Berlin Turnpike.
Thunderstorm Wind, Rockingham
- When
- May 26, 6:06 PM EST
- Where
- Rockingham County, 1.51 mi WSW of Massanetta Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.389, -78.854
A tree blew down in the 3100 block of VA-253 Port Republic Road.
Thunderstorm Wind, Rockingham
- When
- May 26, 6:18 PM EST
- Where
- Rockingham County, 1.16 mi ENE of Rocky Bar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.359, -78.662
A tree blew down in the 4500 block of VA-754 Berrytown Road.
Thunderstorm Wind, Loudoun
- When
- May 26, 6:31 PM EST
- Where
- Loudoun County, 1.66 mi NE of Sunny Bank
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 38.998, -77.680
Numerous trees and power lines were blown down in a several hundred yard wide straight-line swath near the intersection of Windfields Service Lane and VA-734 Snickersville Turnpike. Trees were also blown down on VA-734 Snickersville Turnpike near Sam Fred Road.
Thunderstorm Wind, Fauquier
- When
- May 26, 6:37 PM EST
- Where
- Fauquier County, 2.3 mi W of Hume
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.826, -78.042
A tree blew down in the 13000 block of VA-635 Hume Road.
Thunderstorm Wind, Fauquier
- When
- May 26, 6:52 PM EST
- Where
- Fauquier County, 0.95 mi SW of Broad Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.820, -77.732
A tree blew down on VA-674 Georgetown Road.
Thunderstorm Wind, Fairfax
- When
- May 26, 7:06 PM EST
- Where
- Fairfax County, 1.08 mi SSW of Chantilly
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $200,000
- Reported by
- 911 Call Center
- Coordinates
- 38.885, -77.436
Multiple trees were blown down near Chantilly and Reston, including near the intersection of Parapet Way and Oxon Road and on Lawyers Road. A portion of a tin roof was removed from an office building in the 14300 block of Willard Road, with numerous other trees blown down in the area.
Thunderstorm Wind, Fauquier
- When
- May 26, 7:20 PM EST
- Where
- Fauquier County, 1.2 mi SSE of Bethel
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.753, -77.815
A tree blew down near the intersection of US-17 James Madison Highway and VA-628 Keith Road.
Thunderstorm Wind, Arlington
- When
- May 26, 7:24 PM EST
- Where
- Arlington County, 1.34 mi NNE of Rosslyn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 38.899, -77.074
A tree blew down into the right lane of I-66 Custis Memorial Parkway just after the Rosslyn Tunnel.
Thunderstorm Wind, Fairfax
- When
- May 26, 7:55 PM EST
- Where
- Fairfax County, 0.42 mi N of Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Department of Highways
- Coordinates
- 38.786, -77.180
There were about a half a dozen reports of trees blown down in the Springfield, Burke and Annandale area.
Thunderstorm Wind, Fairfax
- When
- May 26, 8:09 PM EST
- Where
- Fairfax County, 0.74 mi WSW of Davison Aaf
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $3,000
- Reported by
- ASOS
- Coordinates
- 38.714, -77.182
A wind gust of 53 knots (61 MPH) was measured by the ASOS at Fort Belvoir. Several trees were reported blown down nearby and just to the south.
Thunderstorm Wind, Prince William
- When
- May 26, 8:10 PM EST
- Where
- Prince William County, 0.8 mi WNW of Featherstone
- Measured
- 72 kt (83 mph) measured gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 38.635, -77.264
Dozens of trees and wires were reported blown down in the Woodbridge area. A wind gust of 72 knots (83 MPH) was measured nearby.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 26 to 28, 2021$885,000 · EF1 · 63 events
- Tornadoes and Hail in Nebraska, May 26, 2021EF2 · 17 events
- Tornado and Hail in Texas, May 26, 2021$1.0 million · 1.75 in hail · 9 events
- Hail and Damaging Winds in Maryland, May 26, 20211 injured · $299,000 · 1.75 in hail · 23 events
- Damaging Winds in Vermont, May 26, 2021$310,000 · 60 kt wind · 12 events
- Damaging Winds in New York, May 26, 20213 injured · $66,000 · 50 kt wind · 17 events
- Hail and Damaging Winds in Pennsylvania, May 26, 2021$97,000 · 1 in hail · 30 events
- Hail and Damaging Winds in Pennsylvania, May 26, 2021$138,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Pennsylvania, May 26, 202160 kt wind · 64 events
- Tornadoes and Hail in Kansas, May 26, 2021$5,000 · EF1 · 33 events
- Damaging Winds in New Jersey, May 26, 202155 kt wind · 46 events
- Hail and Damaging Winds in Nebraska, May 26, 2021$60,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 951245, 951246, 951533, 951247, 951248, 951249, 951250, 951251, 951252, 951253, 951254, 951255, 951256, 951258, 951541, 951259, 951260, 951262, 951263, 951265, 951266, 951267, 951269, 951270, 951271, 951273, 951274, 951276.